MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was noted that on (b)(6) 2025, a 18mm amplatzer amulet was chosen for implant using a 12f amplatzer amulet delivery system for left atrial appendage occlusion (laao) to reduce the risk of stroke.A past medical history of leukemia was noted.On admission, the platelet count was found to be significantly low, and four units of platelets were transfused prior to the procedure.The laao procedure was performed without any issue.There were two recaptures and redeployments of the device, performed per ifu.The final placement met close criteria, and the device was successfully released.The transseptal puncture was performed at an inferior/posterior location.The patient was in sinus bradycardia during the procedure, with a heart rate of 48¿55 bpm.Left atrial pressure at the time of the procedure was 12 mmhg.Activated clotting time (act) was maintained above 300 seconds throughout the procedure.Heparin was administered, an initial dose of 7,000 units followed by an additional 2,000.Units to maintain therapeutic act.Post-procedure, a pericardial effusion was identified later that evening.This was associated with tamponade physiology and required urgent drainage.An initial volume of 500 ml was evacuated, with a cumulative total of approximately 2 liters drained since the initial pericardial tap.The patient was receiving aspirin as part of the medical regimen.Prior to the procedure, the patient was on oral anticoagulation (oac).Four units of platelets were given approximately 30 minutes before the procedure.The physician believes the pericardial effusion was related to the patient¿s current medical condition, including active treatment for blood leukemia, low platelet count, and high stroke and bleeding risk without laao.The physician does not believe the abbott device caused the effusion.
 
Additional Manufacturer Narrative
An event with patient effects of pericardial effusion and cardiac tamponade was reported.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported pericardial effusion and cardiac tamponade could not be determined.Unexpected medical interventions were a result of case specific circumstances, as pericardiocentesis was performed and medication was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23660672
Report Number2135147-2025-06969
Device Sequence Number13059728
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)280831(10)9231094
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number9231094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight80 KG